How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Cardiology
Satisfied Customers: 7035
Experience:  I am a certified critical care specialist with experience of working in cardiology for over 2 years including CCU and CSICU
22950887
Type Your Cardiology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Doesn't Lyrica or the other drugs have side effects?

Customer Question

Doesn't Lyrica or the other drugs have nasty side effects?
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Muneeb Ali replied 1 year ago.

Hello once again,

Yes Lyrica does have side effects, but a drug having side effects doesnt mean that you will experience those side effects. In fact the side effects of lyrica occur in less than 5% of the population. Lyrica (pregabelin) is one of the safest drugs which is used around the world for management of pain due to nerves. However it can cause side effects such as,

constipation,

weight gain,

blurred vision,

Balance issues,

dizziness,

headache,

diplopia,

drowsiness,

tremor,

peripheral edema,

fatigue

but speaking from experience, in my practice an overwhelming majority of the patients respond well to lyrica and dont develop side effects. But they can occur as you said, which is the case with any drug. Infact the drugs which you are currently on also have number of side effects ranging from constipation to cardiac issues but so far you havent experienced any of them.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 year ago.

Would you like to know anything else? Regarding the other drugs which MAY be started, that depends on the actual diagnosis for your pain for example if carbamezapine is started it can have side effects as well, commonly it can cause retention of fluid in the body, weight gain and a drop in the sodium levels. But again as i said earlier it is not necessary that you will experience those side effects.

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating